MAUDE Adverse Event Report: ZHEJIANG HUAWEI SCIENTIFIC INSTRUMENT CO LTD LW SCIENTIFIC ZIP-IQ PCV CENTRIFUGE; TABLETOP HEMATOCRIT CENTRIFUGE

ZHEJIANG HUAWEI SCIENTIFIC INSTRUMENT CO LTD LW SCIENTIFIC ZIP-IQ PCV CENTRIFUGE; TABLETOP HEMATOCRIT CENTRIFUGE
Model Number HW24H
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Our distributor has requested the return of the malfunctioning centrifuge, but they have not yet received it back from their customer.We have examined photos of the failed unit.It appears that the hematocrit rotor broke, causing the unit to become imbalanced and to then come apart and eject pieces of plastic.In conjunction with our distributor, we will continue the investigation once the unit is returned.In the meantime, we have initiated a recall of the product containing this rotor.
 
Event or Problem Description
A user of the centrifuge was injured when the centrifuge malfunctioned and broke apart.Pieces of plastic struck the technician.She was treated at the emergency room and released.She required stitches in her arm and had some bruising on her chest/abdomen.
 
Additional Manufacturer Narrative
Note: this is resubmission of report #3011816315-2019-00001.The original submission was erroneously marked as a 5-day report.It should be a 30-day report, as our organization was not required to initiate action to prevent an unreasonable risk of substantial harm.

Brand Name
LW SCIENTIFIC ZIP-IQ PCV CENTRIFUGE
Common Device Name
TABLETOP HEMATOCRIT CENTRIFUGE
Manufacturer (Section D)
ZHEJIANG HUAWEI SCIENTIFIC INSTRUMENT CO LTD
237 zhangyang road
linhai, zhejiang 31700 0
CH  317000
MDR Report Key8771348
Report Number3011816315-2019-00001
Device Sequence Number14027596
Product Code GKG
UDI-Device Identifier00664816002629
UDI-Public00664816002629
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberHW24H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2019
Supplement Date Received by Manufacturer02/06/2019
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;